Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Labia - Purple
    avatar
    Destinygirl12345 posted:
    I noticed this area looked bruised/deep purple. no sexual activity. I suspect it may have come from the soap. Could the soap irritated this area, or could it be something else?
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Destinygirl: If there is a single isolated area which appears to be bruised it MIGHT be a varicose vein of the labia. Alternatively one can get a bruise in the labia from a small broken blood vessel. A spin bike seat or fall onto bike bar can create bruising. If you have easy bleeding (eg from shaving cuts, bleeding gums, etc) even minor trauma can leave bruising.

    It would be very uncommon for a soap irritation to impact just one side of the labia. You can certainly try discontinuing the soap. For the most "for sure" answer you should get a visual exam of the area from a GYN or local family planning clinic. Certainly if the involved area appears to be enlarging you should gte seen.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.